MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES 3-SPIKE DISPOSABLE SET; THERMAL INFUSION FLUID

BELMONT MEDICAL TECHNOLOGIES 3-SPIKE DISPOSABLE SET; THERMAL INFUSION FLUID
Model Number 903-00006P
Medical Device Problem Codes Melted (1385); Device Emits Odor (1425); Smoking (1585)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The internal complaint file (b)(4) has been logged for this incident for traceability.The ri-2 involved in the incident has not been returned to belmont medical technologies for evaluation.The disposable set involved in this incident was not returned to belmont for evaluation since it was discarded.The incident was initially reported to belmont by the user facility on (b)(6) 2024 that there was an incident during a case with no associated patient harmed.Based upon the information provided, belmont documented the incident to be non-reportable at that point.Subsequently, belmont was informed on (b)(6) that the patient expired, however the device was not the cause of death, which per our procedure requires us to submit a report.Although there is no indication of the use of contraindicated fluids.Certain infusates such as calcium, and platelets should not be used, as they can compromise the anticoagulants in citrated blood and promote clotting, which can lead to clot formation inside the heat exchanger and block blood flow.If this occurs, the stainless steel rings inside the heat exchanger may become overheated.In case of overheat alarm, the system stops pumping and heating, closes off the line to the patient, sounds an audible alarm, and displays an alarm message with instructions for corrective measure.Other methods can be used to infuse the patient.When the rapid infuser detects a situation that is compromising effective infusing, the system stops pumping and heating, closes off the line to the patient, sounds an audible alarm, and displays an alarm message with instructions for corrective measure.In the event of an "over temperature" alarm, the rapid infuser exhibits the following alarm message: "infusate over temperature.Discard disposable and blood.Restart system with a new disposable.Service machine if error persists." the operator's manual also provides possible conditions and additional recommended operator actions.The operator's manual provides instructions on installing the disposable set and additional recommended operator actions.The step-by-step procedures in manual has warning on installing the disposable, "do not kink or twist the tubing" and "do not apply excessive pressure to the pressure transducer.The pressure transducer can be damaged with excessive force.Do not use the system if the pressure transducer is damaged".All 3-spike sets are 100% visually inspected and 100% leak tested prior to final packaging and release for shipment from belmont medical technologies.Evaluation: the reported issue could be confirmed from the images provided.This issue is consistent with a clot forming in the heat exchanger leading to the set overheating due to the inability of the fluid to pass through and carry away the heat delivered to the heat exchanger.A precise root cause of this clot could not be determined.The set was discarded and could not be sent for further evaluation.We tested a retain sample from the same lot as the cited sample and no issue were identified.The device history of the 2 ri-2 units potentially used in the event were reviewed, and no similar incidents were identified.Belmont will continue to monitor this type of incident closely and take further corrective and preventive actions if required.
 
Event or Problem Description
The user facility reported that there was an overheat error during a case by using whole blood.The disposable set was removed and installed on another ri-2.The staffs were able to infuse at 500 ml/min for 30 minutes nonstop and that was when the team noticed a smell and saw smoke.The disposable set was discarded.There were 2 units used, one from er which i do not know the serial number, the other was one of ours but i do not recall which of the 2 units we have, one serial number is (b)(6), the other is (b)(6), the tubing lot number is 20240415.

Brand Name
3-SPIKE DISPOSABLE SET
Common Device Name
THERMAL INFUSION FLUID
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer (Section G)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer Contact
urja jani
780 boston road
billerica, MA 01821
MDR Report Key20487103
Report Number1219702-2024-00051
Device Sequence Number3506680
Product Code LGZ
UDI-Device Identifier00896128002022
UDI-Public00896128002022
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K141654
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number903-00006P
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2024
Initial Report FDA Received Date10/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown